Alert archive / Florida / Small Craft Advisories in 2019

Small Craft Advisory 23, NWS Melbourne, FL

September 1, 2019

NWS Melbourne, FL issued this small craft advisory at Sep 1, 2019, 3:29 AM EDT. It took effect at Sep 1, 2019, 4:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2019, 3:29 AM EDT (07:29 UTC)
In effect from
Sep 1, 2019, 4:00 AM EDT
Expired
Sep 1, 2019, 5:50 PM EDT
In force
14 hr
Issued by
NWS Melbourne, FL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 31, 9:52 PM EDT, 5 hours 37 minutes earlier.

Area forecast discussion, Aug 31, 9:52 PM EDT, 5 hours 37 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
952 PM EDT Sat Aug 31 2019

.DISCUSSION...

Currently-Tonight...No significant changes to the forecast needed,
with elevated E/NE flow transporting scattered showers and
isolated storms over the coastal waters westward and onshore along
the coast. Some of these showers will be able to make it well
inland through tonight before they weaken. However, rain chances
remain low, only around 20 percent across the interior, up to
30-40 percent along the coast. Lows will remain quite mild in the
mid to upper 70s and potentially low 80s along portions of the
coast south of the Cape.

Previous Discussion...

Sunday...As Major Hurricane Dorian continues to move W/WNW toward
the Bahamas, winds will back more to the NE/ENE.  This will produce
another morning and afternoon of onshore-moving showers and isolated
storms along the coast with activity gradually expanding farther
inland by late morning through the early evening.  The pressure
gradient will be tightening so breezy conditions can be expected at
times with winds of 15-20 mph with gusts of 20-25 mph. Shower and
storm motion will also increase slightly to southwesterly around 20
mph closer to the coast and 10-15 mph across inland areas.  As long
period swells begin to arrive from Dorian, conditions at area
beaches will turn hazardous with rough surf and a high risk of rip
currents likely. Max temps upper 80s near the coast and around 90
inland.

Mon-Tue...Dorian is forecast to remain a major hurricane as it
moves W to W/NW reaching Great Abaco and Grand Bahama late Sunday
night along with a decrease in forward speed. A break in the ridge
aloft should allow Dorian to turn NW to North late Mon-Tue,
bringing this major hurricane close to the Florida east coast. 12Z
model guidance has shifted the track to the east, a little
farther offshore the coast. If this trend persists, this would
reduce but not eliminate the wind and (rain) flooding threat over
EC FL. However, severe beach erosion and some surge remain likely.
It is important to note that all of east central Florida remains
in the track cone of uncertainty. Due to the trend in model track
guidance, NHC has not issued a Hurricane Watch yet for any of FL
but a Hurricane or Tropical Storm Watch is possible later today
along portions of the FL east coast.

Wed-Fri...Will continue to advertise "likely" rain chances on
Wednesday, but rain chances will gradually lower through late week
as drier air will overspread the area in the wake of Dorian. A SW
flow will also produce above normal temperatures with mid 90s
possible along the coast.

&&

.AVIATION...Onshore moving scattered showers and isolated storms
will continue into tonight, mainly impacting coastal terminals and
producing tempo IFR/MVFR conditions. This activity will increase
into tomorrow afternoon pushing farther inland with tempo
reductions in cig/vis continuing. NE winds will become breezy,
increasing up to around 15 knots with gusts 18-22 knots.

&&

.MARINE...

Tonight...East to northeast winds around 15 knots will continue
tonight, with swells well ahead of Major Hurricane Dorian building
into the coastal waters. This will rapidly deteriorate boating
conditions with seas up to 4-6 feet this evening increasing to
7-10 feet offshore overnight. Small craft will need to exercise
caution nearshore with hazardous boating conditions expected
offshore.

Previous Marine Discussion...

Mon-Tue...Winds and seas will continue to increase rapidly Mon-Tue
as Dorian is forecast to slow down over the NW Bahamas and turn NW
or North bringing Tropical Storm/Hurricane conds to the adjacent
Atlantic waters. Marine interests should plan to avoid the Atlc and
Intracoastal waters of east central FL at least thru the middle of
next week.

Wed-Thu...As Dorian is forecast to lift north and pull away from the
area late Wednesday winds will gradually slacken but hazardous seas
will remain.  By Thursday, conditions are expected to improve even
farther as winds and seas continue to subside.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  79  87  77  87 /  30  50  30  70
MCO  77  89  77  88 /  20  50  20  70
MLB  81  89  79  87 /  40  50  40  70
VRB  78  89  77  88 /  40  50  40  70
LEE  77  91  75  90 /  10  50  20  60
SFB  77  90  76  88 /  20  50  20  70
ORL  77  90  76  88 /  20  50  20  70
FPR  78  88  78  90 /  40  50  50  70

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Watch for Indian River-Martin-St. Lucie.

AM...Tropical Storm Watch for Sebastian Inlet to Jupiter Inlet 0-20
     nm.

     Hurricane Watch for Sebastian Inlet to Jupiter Inlet 20-60 nm.

     Small Craft Advisory for hazardous seas until 5 PM EDT Sunday
     for Flagler Beach to Volusia-Brevard County Line 20-60 nm-
     Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

&&

Weitlich/Cristaldi
Hazardous weather outlook, Aug 31, 9:28 PM EDT, 6 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Melbourne FL
928 PM EDT Sat Aug 31 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-011030-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
928 PM EDT Sat Aug 31 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
Scattered showers and isolated storms over the coastal waters will
continue to push onshore into tonight. Any storms will produce
dangerous lightning strikes, gusty winds and brief heavy downpours
as they move toward the west around 15 to 20 mph.

.WIND AND SEA IMPACT...
East to northeast winds around 10 to 15 knots will persist over
the coastal waters with swells out well ahead of Major Hurricane
Dorian beginning to build into tonight. Seas will build from 4 to
6 feet this evening up to 7 to 10 feet offshore overnight. This
will create poor to hazardous boating conditions over the coastal
waters.

.RIVER FLOOD IMPACT...
The Saint Johns River near Astor reached Minor Flood Stage late
Friday. The extent of any further flooding along the Saint Johns
River will be highly dependent on the path of Hurricane Dorian,
and how much rain falls as a result. Residents along the river
should continue to closely monitor the latest forecasts.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
Major Hurricane Dorian is forecast to remain a strong hurricane
as it approaches the Florida peninsula, and is expected to take a
northward turn remaining off the east coast of Florida into early
next week. However, some uncertainty with the track remains and
shifts in the forecast track closer to the coast are still
possible. Currently, a Tropical Storm Watch is in effect for the
Treasure Coast and nearshore waters, with a Hurricane Watch in
effect for the offshore waters, south of Sebastian Inlet.

East central Florida, especially coastal locations, remains under
the threat of direct impacts from Dorian. These impacts include a
high likelihood of battering waves and significant wave runup
along the coast, especially during times of high tide. Tropical
Storm force winds and flooding rain are also significant
concerns.

All persons in Florida should continue to monitor forecasts and
updates from both the National Hurricane Center and the National
Weather Service Office in Melbourne. Heed any evacuation orders.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Weitlich

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 3:13 AM EDTRip Current StatementMLBVolusia17 hr
Sep 1, 3:13 AM EDTHigh Surf AdvisoryMLBVolusia33 hr
Sep 1, 5:24 AM EDTHurricane WarningMLBVolusia4 days
Sep 1, 5:38 AM EDTTropical Storm WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia4 days
Sep 1, 11:30 AM EDTStorm Surge WatchMLBVolusia24 hr
Sep 1, 5:22 PM EDTStorm Surge WarningMLBVolusia72 hr

Nearby

Small Craft Advisories in Florida, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.